Slap, slap Yes, I understand that there is a somewhat increased risk - BUT - consider the alternatives. I don't know about you but my menstrual periods ALWAYS aggravated my Crohn's symptoms! The ER docs were the first to notice it and bring it to my attention when I ended up in ER every month bloated and in pain and vomiting. It was an ER doc who first suggested that I take birth control pills to STOP my periods. (This was back in the late '70s).
Discuss this w/your doctor and come to an informed decision which you will be more comfortable living with.
I just wanted to add, I have had blood clot problems and it was actuallythe reason why the doctors got serious and finally able to Dx me. I had a retinal vein occlusion (blood clot in the back of eye). At the time of my blood clot I have having horrible crohns symptoms and lost tons of weight but no one knew what was wrong with me. When the blood clot happened after going to many doctors in this area to find out exactly why, I was eventually referred to mayo clinic. My platelets were very high and they said that might have been due to the inflammation going on in my body. My doctors recommended I stay off birth control pills because my my clot. However, I became pregnant with my second child(lol) about 5 years with no b/c..When I was pregnant with him I became increasingly concerned with getting another clot since pregnancy also puts your body in a hypercoagulable state. After I had some tests done and there were lots of 'weird values' coming back on some of the clotting factor tests..I was given the option to take lovenox injection through out my pregnancy and I did. A few months after my son was born I went on REmicade and I was feeling wonderful!!!.. I was very sick for soooo long and the pregnancy just drained my body. After being on remicade for many months I took the clotting factors tests again as well as a normal CBC to show my platelets and for once in 7 years ALL my values were NORMAL!!!.. So I really do think there is a flare/increase blood clot corralate.